MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. DESIGN OPTIONS®; EPIDURAL ANESTHESIA KIT

B. BRAUN MEDICAL INC. DESIGN OPTIONS®; EPIDURAL ANESTHESIA KIT
Catalog Number 552116
Medical Device Problem Codes Break (1069); Difficult to Remove (1528)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The investigation is ongoing at this time.A follow-up will be submitted when the investigation results become available.
 
Event or Problem Description
As reported by user facility: registered nurse (rn) attempted to remove epidural catheter from patient's back while patient on her side and met significant resistance.Had patient curl around abdomen to open the spinal space.Still unable to remove epidural catheter.Rn called anesthesia provider to come evaluate.Anesthesia provider's attempt to remove epidural catheter and also met significant resistance.Due to patient not having much feeling in her legs anesthesia provider determined that more time should be given for sensation to come back to patient's legs.30 min later anesthesia provider returned to patient's bedside to reassess patient's sensation in legs.Sensation had improved and anesthesia provider attempted to remove epidural catheter while patient was sitting up hunched over abdomen.Anesthesia provider unable to remove epidural catheter.Has patient get onto hands and knees and was able to remove epidural catheter at this point, but the tip of the catheter did not come out.The catheter appeared to have uncoiled where it broke off and anesthesia provider attempted to remove the rest of the catheter but was unsuccessful.Anesthesia provider determined that patient was stable to move to postpartum and to pass along to the postpartum nurse to watch for signs of infection and that he would continue to follow up with the patient on postpartum.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).One used sample and eighteen unopened samples were provided for evaluation.Upon visual inspection of the returned sample, the used catheter showed it to be sheared and knotted.All unused catheters were removed from the kits and visually inspected.No damage, breakage or defects were observed on any catheter.Based on the data from the investigation, the reported defect was unable to be confirmed.Per the manufacturers investigation this defect is not likely to have happened during the manufacturing process.It is believed to happen during application.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
DESIGN OPTIONS®
Common Device Name
EPIDURAL ANESTHESIA KIT
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
901 marcon blvd
allentown PA 18109
Manufacturer (Section G)
B. BRAUN MEDICAL INC.
901 marcon blvd
allentown PA 18109
Manufacturer Contact
jonathan severino
901 marcon blvd
allentown, PA 18109
MDR Report Key20567771
Report Number2523676-2024-00958
Device Sequence Number7816349
Product Code OGE
UDI-Device Identifier04046964950254
UDI-Public(01)04046964950254(11)240528(17)250930(10)0061938651
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Catalogue Number552116
Device Lot Number0061938651
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/30/2024
Supplement Report FDA Received Date12/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age32 YR
Patient SexFemale